Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Fever, difficulty in swallowing, renal mass, mitral valve prolapse, nodule in thyroid, taken augmentin and prednisone. Due to a single disease?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I am 54 year old female,5'5" 187LBS. 3 years ago started with fevers off and on for 3 months,chronic, severe exhaustion,trouble swallowing, choking,and a feeling of something being stuck in my throat, hoarsness,raspy voice, somtimes not being able to sqweek anything out.Also began with high blood presure. In the last few month's I've been diagnosed with a 1.5 solid renal mass suspicious for RCC,A-fib.,v-tach,sinusitis even after aggresive treatment with augmenten and 2wks. of prednesone,and an osteoma in the ethmoid sinus that the ENT says he hasn't quite seen one that big. Also now have a 2.2x1.5x1.7domanant nodule in my mid left thyroid with the right thyroid being heterogenous through out. Many other problems also including svere nausea and abdominal pain,severe bone pain and severe daytime sleepyness even with nightly use of CPAP machine,Severe dry mouth and eyes, with history of Esophageal ulcers and Candida esophagitis. My question is could these all stem from one disease? P.S.My mother,older sister have Graves,younger sister has Hashimotos Encephlopathy(Brigham and Women's Boston) doing a paper on her and have thyroid cancer in the family and Goiters both sides of the family
Posted Thu, 26 Apr 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Jasvinder Singh 2 hours later
Hello,

Thanks for posting your query.

There are three main possibilities for this feeling of something being stuck in the throat and hoarseness of voice and they have already been identified in your case. Unfortunately there is no common medical condition which may be causing these symptoms.

First, this feeling of something stuck in the throat, trouble swallowing, raspy voice and exhaustion is due to the thyroid nodule that are solid or fluid-filled lumps within the gland. In addition to these symptoms it may cause nervousness and irregular heartbeat as well. A biopsy of the thyroid gland should be done to check out whether this nodule is benign or not. If it is benign then treating a benign nodule with levothyroxine is the first step. Check the Serum TSH, Free T3 and T4 levels through blood tests.

But if it becomes so large that it starts pressing upon the windpipe or causing difficulty in swallowing then it has to be removed by surgery. The chances of malignancy are more if it is creeping into the oesophagus and windpipe. The usual treatment for malignant nodules is surgical removal, often majority of the thyroid tissue is removed and necessary thyroxine replacement therapy is given.

So get an evaluation done from an Endocrinologist and a Surgeon and discuss these treatment options.

Second, the osteoma in the ethmoid is quite large in size then it has to be removed surgically especially if they are likely to cause orbital or intracranial complications. You should discuss the option of surgery with your ENT specialist.

Third, the esophageal ulcers can be causing the difficulty in swallowing, choking and difficulty in swallowing as well. This needs immediate gastroenterologist’s review. Till then, try the following lifestyle measures:

1)     Try raising the head of your bed about four inches with blocks.
2)     It also might help to avoid eating or drinking for two hours before you lie down. Avoid tight clothing.
3)     To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.
4)     Also take some antacid but if the symptoms are severe, then you may need drugs like proton pump inhibitors like omeprazole after consulting your doctor.

A Gall bladder problem should ideally be rule out with an Ultrasound scan of the abdomen.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.







Above answer was peer-reviewed by
 
Follow-up: Fever, difficulty in swallowing, renal mass, mitral valve prolapse, nodule in thyroid, taken augmentin and prednisone. Due to a single disease? 4 hours later
I have already had my Gallbladder out about 6 or seven years ago.Still having bad abdominal pain.Also a feeling as if someone is sqweezing my ribs.After Fundoplication I had extreem pressure and spasms. After menometry,the surgeon said I had good presure in the XXXXXXX but it was tight and that the ues was causing spastic episodes and they could loosen the XXXXXXX now. I will be calling my gastroentorologist today and an ent.Thank you very much for your response. You have echoed what I was thinking about the thyroid. Just trying to be my own advocate. Thanks again!!
 
 
Answered by Dr. Jasvinder Singh 16 hours later
Hello,

Thanks for writing back to me.

What you are suffering from could be post cholescystectomy syndrome. In this, there’s persistent pain and associated nausea/vomiting after gall bladder removal. This occurs primarily due to either the adhesions which are formed in the area of the surgery or due to the dysfunction of the sphincter of oddi.

ERCP is a procedure which is done to look for the cause of the post cholecystectomy syndrome and is also used for the treatment. You can discuss this option with your gastroenterologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor